MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES
Model Number G22656
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: inflation device-unknown make and model.Occupation: non-healthcare professional.Investigation evaluation: photos were provided and reviewed.An evaluation of the photos provided could only confirm the lot number and the device to be returned.Our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device; a cook quantum biliary inflation device (qbid-1) was filled with water and attached to the balloon inflation port, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was attempted to be inflated.The balloon would not hold pressure, and water was seen leaking from a rupture in the balloon material.A kink was also observed in the catheter approximately 4.9 cm from the distal end.An examination of the gold bands near the distal and proximal ends of the balloon showed no roughness.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for all possible lot numbers said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The additional information received indicated that a pressurizer was used to inflate the balloon.A possible contributing factor is using a compromised or incompatible inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.A leakage in the balloon can occur if the balloon material comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all quantum ttc biliary balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook quantum ttc biliary balloon dilator.The user advanced the device to the desired position and inflated the balloon, but the balloon was not inflated as expected.The user retracted the device from patient and found out the balloon is broken.There was no reportable information at this time.On (b)(6) 2019, it was reported that the balloon was used in the duodenal papilla.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC BILIARY BALLOON DILATOR
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9089786
Report Number1037905-2019-00556
Device Sequence Number2425127
Product Code FGE
UDI-Device Identifier00827002226562
UDI-Public(01)00827002226562(17)200928(10)W3922909
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model NumberG22656
Device Catalogue NumberQBD-8X3
Device Lot NumberW3922909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR